Thunderstorm Wind, Maricopa
- When
- April 1, 6:45 PM MST to 6:55 PM MST
- Where
- Maricopa County, Mesa
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.417, -111.817
Awning blown off mobile home.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Apr 1, 3:40 PM MST, 3 hours 5 minutes earlier.
AZZ020>028-CAZ030>033-020545- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 340 PM MST THU APR 1 2004 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LARGE UPPER LEVEL LOW PRESSURE AREA WILL SETTLE DOWN OVER THE DESERT SOUTHWEST THE NEXT SEVERAL DAYS...WITH VERY LITTLE MOVEMENT OF THIS SYSTEM EXPECTED UNTIL EARLY NEXT WEEK. THIS WILL BRING DRASTIC CHANGES TO OUR WEATHER...WITH MUCH COOLER TEMPERATURES ON TAP...AND INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS. DRIER AND WARMER WEATHER WILL RETURN TO THE AREA TOWARDS THE MIDDLE OF NEXT WEEK. && .DISCUSSION... AFTERNOON LOCAL WARNING RADARS SHOWING BEST AREA OF CONVECTION THIS AFTERNOON OVER SE AZ...WITH WEAKER ECHOES OVER THE REST OF ERN AZ. SE AZ STORMS DUE IN PART TO PROXIMITY OF MEXICAN UPPER LOW. THIS SYSTEM FORECAST TO DAMPEN OUT AND LIFT NEWD BY EARLY FRIDAY. MAIN LOW STILL TAKING SHAPE TO OUR NW WITH VERY VIGOROUS...INTENSE VORT MAX HEADED OUR WAY. THIS LOW PROGGED BY MODELS TO DROP INTO FAR SRN CA AND THEN BECOME QUASI-STATIONARY DUE TO PERSISTENT BLOCKY ERN US TROUGH. OMEGAS ASSOCIATED WITH DEVELOPING CA TROUGH ARE FORECAST TO BE QUITE IMPRESSIVE AND PROLONGED FOR AREAS E OF CO RIVER. THIS SHOULD HELP TO LIFT WHAT MOISTURE WE CURRENTLY HAVE IN PLACE OVER THE CWFA AND GIVE WAY TO INCREASING CHANCES OF SHOWERS AND THUNDER- STORMS LATER TONIGHT INTO THE WEEKEND. COULD ACTUALLY BE SEVERAL WAVES OF PRECIP...BUT THESE WILL BE VERY HARD TO TIME. THEREFORE... HAVE APPLIED THE BROAD-BRUSH TO THE POPS RIGHT ON INTO SATURDAY... THEN DECREASING COVERAGE SOMEWHAT BY SUNDAY AS ACTIVITY BECOMES MORE DIURNALLY DRIVEN...WITH BEST THREATS BY THEN NEAR THE MOUNTAINS. WILL CONTINUE THREAT OF MAINLY MOUNTAIN STORMS ON MONDAY...THEN WILL CALL FOR DRYING AND WARMER WEATHER AFTER THAT...ALTHOUGH LINGERING MOISTURE ON TUESDAY MAY EVENTUALLY REQUIRE A TOKEN TSTM MENTION FOR ZONE 24 IN LATER FORECAST PACKAGES. AM ALSO CONCERNED WITH POTENTIALLY SEVERE WEATHER THREAT FOR FRIDAY AFTERNOON/EVENING AND THEN AGAIN SATURDAY AFTERNOON. WE WILL HAVE SUFFICIENT MOISTURE IN PLACE BOTH DAYS...PERHAPS SOME SUNSHINE FOR AFTERNOON HEATING...NICE SHEAR PROFILE AND MUCH COLDER AIR ALOFT. STAY TUNED ON THIS. FINALLY...WINDS ARE GETTING CLOSE TO ADVISORY LEVELS AT ISOLATED SPOTS THIS AFTERNOON AS GRADIENTS ALOFT INCREASE. ACTING AGAINST LARGE SCALE STRONG WINDS WILL BE THE POSSIBILITY FOR DEVELOPING CLOUDS/SHOWERS IN UPWARD MOTION FIELDS. WILL HOLD OFF GOING FOR AN ADVISORY FOR NOW...BUT LATER SHIFTS WILL WANT TO KEEP A CLOSE EYE OUT FOR THIS. && .PSR...WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 626 AM MST THU APR 1 2004 AZZ020>028-CAZ031-020100- GREATER PHOENIX AREA-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 626 AM MST (526 AM PST) THU APR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER PHOENIX AREA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT UNSETTLED WEATHER CAN BE EXPECTED FRIDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RSB
The Phoenix radar (KIWA), 20 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Awning blown off mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391046.